Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Feb 9, 2007, 12:46 PM PST for San Diego County, California. It took effect at Feb 11, 2007, 4:00 AM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2007, 12:46 PM PST (20:46 UTC)
- In effect from
- Feb 11, 2007, 4:00 AM PST
- Expired
- Feb 12, 2007, 6:00 PM PST
- In force
- 38 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 092046 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1246 PM PST FRI FEB 9 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES SUNDAY THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY NIGHT. THE SWELL WILL INCREASE THROUGH SUNDAY AND THEN DECREASE MONDAY. CAZ042-043-101000- /O.NEW.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1246 PM PST FRI FEB 9 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY. A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY NIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE 285 DEGREES WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO ARRIVE SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE SURF IS FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET IN SAN DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY. THE SURF WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE EVENING AND THEN SUBSIDE MONDAY. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
8 follow-up statements
000 WHUS46 KSGX 100946 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 AM PST SAT FEB 10 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES SUNDAY THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY NIGHT. THE SWELL WILL INCREASE THROUGH SUNDAY...AND THEN DECREASE MONDAY NIGHT. CAZ042-043-102215- /O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 146 AM PST SAT FEB 10 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY. A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS SATURDAY NIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE 280 DEGREES WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO ARRIVE SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE SURF IS FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET IN SAN DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY. THE SURF WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE EVENING...REMAIN HIGH THROUGH MONDAY...THEN BEGIN TO SUBSIDE. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ JAD
000 WHUS46 KSGX 102146 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PST SAT FEB 10 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES SUNDAY THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL BEGIN TO MOVE INTO THE COASTAL WATERS TONIGHT. THE SWELL WILL INCREASE THROUGH SUNDAY...AND THEN DECREASE MONDAY NIGHT. CAZ042-043-111015- /O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 146 PM PST SAT FEB 10 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 6 PM PST MONDAY. A LARGE WEST SWELL WILL BEGIN TO MOVE INTO THE COASTAL WATERS TONIGHT. THE DIRECTION OF THE SWELL IS FORECAST TO BE 280 DEGREES WITH A PERIOD OF 16 SECONDS. LARGE SURF IS EXPECTED TO ARRIVE SUNDAY MORNING AT ORANGE AND SAN DIEGO COUNTY BEACHES. THE SURF IS FORECAST TO INCREASE TO 5 TO 7 FEET WITH SETS TO 9 FEET IN SAN DIEGO COUNTY WITH ABOUT ONE FOOT LOWER IN ORANGE COUNTY. THE SURF WILL INCREASE THROUGH SUNDAY AFTERNOON...PEAKING IN THE EVENING...REMAIN HIGH THROUGH MONDAY...THEN BEGIN TO SUBSIDE. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 111001 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 AM PST SUN FEB 11 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL MOVE INTO THE COASTAL WATERS TODAY...PEAK THIS EVENING...THEN BEGIN TO SLOWLY DECREASE MONDAY AFTERNOON. CAZ042-043-112200- /O.CON.KSGX.SU.Y.0003.070211T1200Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 201 AM PST SUN FEB 11 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A LARGE WEST SWELL WILL BRING HIGH SURF TODAY. BUOY DATA SHOWS A WEST SWELL DIRECTION OF 280 DEGREES WITH A LONG WAVE PERIOD OF 16 SECONDS APPROACHING THE SOUTHERN CALIFORNIA COAST. SURF WILL BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX SETS TO 8 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE THE SURF INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH OF LA JOLLA. THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING...THEN SLOWLY BEGIN TO SUBSIDE MONDAY AFTERNOON. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MOEDE
000 WHUS46 KSGX 112139 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 139 PM PST SUN FEB 11 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL PEAK THIS EVENING...THEN BEGIN TO SLOWLY DECREASE MONDAY AFTERNOON. CAZ042-043-120600- /O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 139 PM PST SUN FEB 11 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. A LARGE WEST SWELL WILL BRING HIGH SURF TO SOUTHERN CALIFORNIA. SURF WILL BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX SETS TO 8 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE THE SURF INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH OF LA JOLLA. THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING...THEN SLOWLY BEGIN TO SUBSIDE MONDAY AFTERNOON. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SMALL
000 WHUS46 KSGX 120558 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 958 PM PST SUN FEB 11 2007 ...HIGH AND DANGEROUS SURF WILL IMPACT ORANGE AND SAN DIEGO COUNTY BEACHES THROUGH MONDAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL PEAK THIS EVENING...THEN BEGIN TO SLOWLY DECREASE MONDAY AFTERNOON. CAZ042-043-121630- /O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 958 PM PST SUN FEB 11 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. A LARGE WEST SWELL WILL BRING HIGH SURF TO SOUTHERN CALIFORNIA. SURF WILL BUILD TO 4 TO 6 FEET AT ORANGE COUNTY BEACHES WITH MAX SETS TO 8 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE THE SURF INCREASE TO 5 TO 7 FEET WITH SETS TO 10 FEET SOUTH OF LA JOLLA. THE HIGH SURF WILL CONTINUE INTO MONDAY MORNING... THEN SLOWLY BEGIN TO SUBSIDE IN THE AFTERNOON. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ JAD
000 WHUS46 KSGX 121237 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 437 AM PST MON FEB 12 2007 ...HIGH SURF ON THE ORANGE AND SAN DIEGO COUNTY BEACHES TODAY... .A LARGE WEST SWELL GENERATED BY A STORM IN THE CENTRAL NORTHERN PACIFIC WILL BRING LARGE SURF TODAY...DECREASING IN THE AFTERNOON. CAZ042-043-122200- /O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 437 AM PST MON FEB 12 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A LONG PERIOD WESTERLY SWELL WILL BRING HIGH SURF TO THE BEACHES TODAY. SURF IN ORANGE COUNTY WILL RANGE FROM 4 TO 7 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE 5 TO 7 FOOT SURF WITH SETS TO 10 FEET SOUTH OF LA JOLLA. THE HIGH SURF WILL BEGIN TO SUBSIDE DURING THE AFTERNOON. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MOEDE
000 WHUS46 KSGX 122147 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 147 PM PST MON FEB 12 2007 ...HIGH SURF ON THE ORANGE AND SAN DIEGO COUNTY BEACHES THIS AFTERNOON... .A LARGE WEST SWELL WILL DECREASE THIS EVENING AND TONIGHT... CAZ042-043-130200- /O.CON.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 147 PM PST MON FEB 12 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A LONG PERIOD WESTERLY SWELL WILL BRING HIGH SURF TO THE BEACHES THIS AFTERNOON. SURF IN ORANGE COUNTY WILL RANGE FROM 4 TO 7 FEET. THE MORE EXPOSED SAN DIEGO COUNTY BEACHES WILL SEE 5 TO 7 FOOT SURF WITH SETS TO 9 FEET SOUTH OF PACIFIC BEACH. THE HIGH SURF WILL CONTINUE TO SUBSIDE THIS EVENING AND TONIGHT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. THIS HIGH SURF EVENT WILL PRODUCE STRONG RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SGX
000 WHUS46 KSGX 130223 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 623 PM PST MON FEB 12 2007 CAZ042-043-130330- /O.EXP.KSGX.SU.Y.0003.000000T0000Z-070213T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 623 PM PST MON FEB 12 2007 ...HIGH SURF ADVISORY HAS EXPIRED... THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. $$ SGX
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 9, 9:30 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 9, 9:30 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST FRI FEB 9 2007 .SYNOPSIS... APPROACHING UPPER LEVEL LOW PRESSURE WILL BRING VARIABLE CLOUDINESS TODAY. A PACIFIC STORM SYSTEM WILL CAUSE AN INCREASING CHANCE OF RAIN FOR SATURDAY AFTERNOON...WITH RAIN BECOMING LIKELY OVER AND WEST OF THE MOUNTAINS LATE SATURDAY INTO SUNDAY. A SLIGHT CHANCE OF SHOWERS WILL LINGER INTO MONDAY AS THE LOW MOVES EAST. ANOTHER... COLDER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS TUESDAY AND TUESDAY NIGHT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-SUN)... PLENTY OF HIGH LEVEL MOISTURE AND ASSOCIATED CLOUD COVER CONTINUED INTO SOCAL THIS MORN. RECENT SATPIX SHOWED BREAKS UPSTREAM WHICH SHOULD ALLOW FOR SOME SUNNY INTERVALS AT TIMES TODAY. THE ABUNDANT HIGH CLOUDS HAVE MAINLY KEPT ANY COASTAL MARINE STRATUS TO A MINIMUM OVERNIGHT. PRESSURE GRADIENTS ONSHORE WITH SAN-IPL NEAR 3 MB. MAIN FORECAST FOCUS IS ON THIS WEEKENDS RAINFALL FOR SOCAL AS A MOIST PACIFIC STORM SYSTEM AND FRONTAL BAND PUSH INTO THE AREA FROM THE BAY AREA AND CENTRAL COAST. SEVERAL WAVES ROTATING THROUGH THE LARGE UPPER TROUGH WILL GRADUALLY SHIFT THE FRONT AXIS S AND E BRINGING INCREASING POPS BY SATURDAY AFTN...AND THEN HIGHEST POPS FOR SAT EVE THROUGH MIDDAY SUNDAY. THE CHANCE OF SHOWERS WILL DECREASE SUN AFTN AS THE LOW SHIFTS E. THE TROUGH HAS A DECENT MOISTURE PLUME WITH 1.2-1.5 INCH PRECIPITABLE WATER EXTENDING TO SW OF HAWAII. UPPER SUPPORT/LIFT IS LIMITED BUT THE TIMING AND LOCATION OF WEAKER WAVES COULD ENHANCE THE SHOWERS IN THE FRONTAL BAND AT TIMES. RAINFALL TOTALS SHOULD RANGE FROM ABOUT 1/4 TO 1/2 INCH W OF THE MOUNTAINS WITH 1/2 TO 1 INCH ON THE W FACING MOUNTAIN SLOPES. THERE SHOULD BE ABOUT 1/3 INCH IN THE HIGH DESERTS AND LESS THAN A 1/4 INCH IN THE LOWER DESERTS. THIS WILL BE A RELATIVELY WARM LOW LATITUDE SYSTEM AND SNOW WILL BE CONFINED TO THE HIGHEST PEAKS. STRONGER WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS SAT AND SUN BUT WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY STRENGTH. A LITTLE COOLER TODAY THEN MORE COOLING SAT AND SUN. .LONG TERM (MON-THU)... A FEW SHOWERS COULD LINGER THROUGH MON WITH MOIST WLY FLOW UNDER A WEAK RIDGE. ANOTHER...COLDER...TROUGH WILL BRING A CHANCE OF SHOWERS TUE LINGERING INTO WED MORNING. THIS SYSTEM SHOULD BRING RAINFALL TOTALS SIMILAR TO THE PREVIOUS ONE ON SUN BUT WITH MORE SNOW IN THE MOUNTAINS. DRIER NW FLOW ALOFT WILL DEVELOP DURING THE DAY WED AND CONTINUE THROUGH THU. && .AVIATION... SOME STRATUS MOVING A BIT IN TO THE COAST THIS MORNING BUT DO NOT EXPECT IT TO DEVELOP UNTIL TONIGHT AND THEN MOVE INLAND. MAINLY HIGH LEVEL CLOUDS OVER THE AREA THROUGH EARLY SATURDAY MORNING. WEAK FRONT FORECAST TO MOVE THROUGH BY LATE SATURDAY AFTERNOON THROUGH EARLY SUNDAY. EXPECT STRATUS WILL DEVELOP TONIGHT WITH BASES ABOUT 1000 FT MSL EARLY EVENING. THEN...LOWER CLOUDS BASES WILL RISE TO ABOUT 2000 FT BY LATE MORNING OR AFTERNOON SATURDAY AS THE FRONT MOVES TOWARD THE AREA WITH MOST CEILINGS ABOVE 5000 FT. VIS EXPECTED TO BE MVFR TONIGHT AND THEN BECOME VFR AS THE MARINE LAYER EXPANDS. WINDS AT 5K FT...SOUTHWEST 5-10 KT...BECOMING WEST 10-15 KT SAT AFTERNOON. WINDS AT 10K FT...SOUTHWEST TO WEST 10-15 KT... BECOMING SOUTHWEST 20-25 KT TONIGHT...THEN WEST 25-35 KT SAT AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...LAVIS AVIATION...WHITLOW
Hazardous weather outlook, Feb 9, 4:00 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI FEB 9 2007 CAZ042-043-048-050-055>058-060>062-100000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST FRI FEB 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COUPLE OF PACIFIC STORMS HAVE THE POTENTIAL OF BRINGING SIGNIFICANT RAINFALL ACCUMULATIONS SATURDAY NIGHT THROUGH SUNDAY AND AGAIN ON TUESDAY. SEE LAXSPSSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DVA
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.